MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202615
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the surgery the anchor broke its tip upon insertion into the bone, with minimal force applied.The broken piece was removed from the patient with a grasper.A backup device was used to complete the surgery.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The 5.5 twinfix ultra pk anchor w/needles assemblies in question will not be returned for evaluation, however three unused devices from the same manufactured lot were returned for examination.One device was opened for examination.Visual assessment of the device showed no abnormalities.Dimensional assessment of the device confirmed they met print specifications.Without the reported product in question and pertinent clinical details an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site properly, off axis insertion of the anchor.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9112296
Report Number1219602-2019-01165
Device Sequence Number1749463
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public03596010656209
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number72202615
Device Lot Number50773215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1